Alert archive / Illinois / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Feb 26, 2020, 6:03 PM CST. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 6:03 PM CST (00:03 UTC)
- Expired
- Feb 29, 2020, 2:48 PM CST
- In force
- 69 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
900 WHUS73 KLOT 270003 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 603 PM CST Wed Feb 26 2020 LMZ740>742-270815- /O.EXP.KLOT.GL.W.0008.000000T0000Z-200227T0000Z/ /O.NEW.KLOT.SC.Y.0021.200227T0003Z-200227T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 603 PM CST Wed Feb 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST THURSDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Chicago has issued a Small Craft Advisory, which is in effect until noon CST Thursday. * WINDS...Northwest to 30 kt. * SIGNIFICANT WAVES...to 10 ft subsiding to 7 ft overnight. * OCCASIONAL WAVES...to 13 ft subsiding to 9 ft overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ743>745-270300- /O.CON.KLOT.GL.W.0008.000000T0000Z-200227T0300Z/ Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 603 PM CST Wed Feb 26 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest gales to 35 kt. * SIGNIFICANT WAVES...to 14 ft. * OCCASIONAL WAVES...to 18 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Carlaw
12 follow-up statements
767 WHUS73 KLOT 270306 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 906 PM CST Wed Feb 26 2020 LMZ743-271115- /O.EXP.KLOT.GL.W.0008.000000T0000Z-200227T0300Z/ /O.EXB.KLOT.SC.Y.0021.000000T0000Z-200228T0000Z/ Calumet Harbor IL to Gary IN- 906 PM CST Wed Feb 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Chicago has issued a Small Craft Advisory, which is in effect until 6 PM CST Thursday. * WINDS...Northwest to 30 kt. * SIGNIFICANT WAVES...to 9 ft. * OCCASIONAL WAVES...to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ744-745-271115- /O.EXP.KLOT.GL.W.0008.000000T0000Z-200227T0300Z/ /O.EXB.KLOT.SC.Y.0021.000000T0000Z-200228T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 906 PM CST Wed Feb 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST FRIDAY... ...GALE WARNING HAS EXPIRED... The National Weather Service in Chicago has issued a Small Craft Advisory, which is in effect until 9 AM CST Friday. * WINDS...Northwest to 30 kt. * SIGNIFICANT WAVES...to 10. * OCCASIONAL WAVES...to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ740>742-271115- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200227T1800Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 906 PM CST Wed Feb 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 8 ft. * OCCASIONAL WAVES...to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Carlaw
223 WHUS73 KLOT 270923 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 323 AM CST Thu Feb 27 2020 LMZ740>742-271730- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-200228T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 323 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ743-271730- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-200228T0300Z/ Calumet Harbor IL to Gary IN- 323 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ744-745-271730- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-200229T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 323 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 9 ft. * OCCASIONAL WAVES...to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
668 WHUS73 KLOT 271559 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 959 AM CST Thu Feb 27 2020 LMZ740>742-271700- /O.CAN.KLOT.SC.Y.0021.000000T0000Z-200228T0000Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- 959 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Chicago has cancelled the Small Craft Advisory for the Illinois nearshore waters. $$ LMZ743-280000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200228T0300Z/ Calumet Harbor IL to Gary IN- 959 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ744-745-280000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 959 AM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Petr
705 WHUS73 KLOT 272114 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 314 PM CST Thu Feb 27 2020 LMZ743-280300- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200228T0300Z/ Calumet Harbor IL to Gary IN- 314 PM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ744-745-280515- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 314 PM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Petr
684 WHUS73 KLOT 280247 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 847 PM CST Thu Feb 27 2020 LMZ743-280400- /O.EXP.KLOT.SC.Y.0021.000000T0000Z-200228T0300Z/ Calumet Harbor IL to Gary IN- 847 PM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Waves continue to subside this evening. As a result, the Small Craft Advisory will be allowed to expire on time at 9 PM. $$ LMZ744-745-281100- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T0900Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 847 PM CST Thu Feb 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Carlaw
998 WHUS73 KLOT 280917 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 317 AM CST Fri Feb 28 2020 LMZ744-745-281730- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-200229T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 317 AM CST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ KJB
612 WHUS73 KLOT 281559 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 959 AM CST Fri Feb 28 2020 LMZ744-745-290000- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 959 AM CST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ KMD
312 WHUS73 KLOT 282107 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 307 PM CST Fri Feb 28 2020 LMZ744-745-290515- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 307 PM CST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ KMD
107 WHUS73 KLOT 290337 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 937 PM CST Fri Feb 28 2020 LMZ744-745-291200- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T1500Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 937 PM CST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Carlaw
645 WHUS73 KLOT 290900 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 300 AM CST Sat Feb 29 2020 LMZ744-745-291700- /O.EXT.KLOT.SC.Y.0021.000000T0000Z-200229T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 300 AM CST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...Northwest to 25 kt. * SIGNIFICANT WAVES...to 7 ft. * OCCASIONAL WAVES...to 9 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ - Izzi
181 WHUS73 KLOT 291523 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 923 AM CST Sat Feb 29 2020 LMZ744-745-292100- /O.CON.KLOT.SC.Y.0021.000000T0000Z-200229T2100Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 923 AM CST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...West to 20 kt. * SIGNIFICANT WAVES...to 6 ft. * OCCASIONAL WAVES...to 8 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
155 WHUS73 KLOT 292048 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 248 PM CST Sat Feb 29 2020 LMZ744-745-010500- /O.CAN.KLOT.SC.Y.0021.000000T0000Z-200229T2100Z/ /O.NEW.KLOT.SC.Y.0022.200301T1200Z-200302T0000Z/ Gary to Burns Harbor IN-Burns Harbor to Michigan City IN- 248 PM CST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... The National Weather Service in Chicago has issued a Small Craft Advisory, which is in effect from 6 AM to 6 PM CST Sunday. The Small Craft Advisory has been cancelled. * WINDS...Southwest 20 to 25 kt with a few gusts to 30 kt. * SIGNIFICANT WAVES...to 4 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ740>743-010500- /O.NEW.KLOT.SC.Y.0022.200301T1200Z-200301T2100Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN- 248 PM CST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY... The National Weather Service in Chicago has issued a Small Craft Advisory, which is in effect from 6 AM to 3 PM CST Sunday. * WINDS...Southwest to 25 kt. * SIGNIFICANT WAVES...to 5 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 5:38 PM CST, 25 minutes earlier.
Area forecast discussion, Feb 26, 5:38 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
538 PM CST Wed Feb 26 2020
.SHORT TERM...
247 PM CST
Through Tonight...
The Winter Weather Advisory will continue for northwest Indiana
through its end time of 6 pm with still occasional moderate snow
and patches of blowing snow. Lake effect snow showers are likely
to continue into Porter County tonight with some impacts but
should be below Advisory level after 6 pm. Elsewhere flurries
should be the extent of precipitation with lows at or slightly
below late February normals.
GOES-16 water vapor imagery depicts the mid-level closed
circulation over Indiana with a neutral to slight negative to its
associated trough. This is moving at a relatively slow pace
northeastward, with its broad cyclonic flow and embedded sheared
smaller scale vorticity maxima providing forcing for mainly light
snow or flurries. The exception is still northwest Indiana, closer
to the main vorticity center. Various GOES-16 ABIs and RGBs show
convective-like elements at times, likely linked to steeper lapse
rates such as those on this morning's ILX sounding 8 C/km from
600-450 mb). This looks to move east of the area by early evening
but the light snow will continue as well as lake effect snow
showers. There has been convergence evident on low-level
streamline analysis into far northwest Indiana, and also evident
in observations including radar imagery. Low-level thermodynamics
are marginal with lake-induced equilibrium levels around 6000 ft,
so not expecting heavy snow showers, but enough to continue some
light accumulations (<=1 inch) into northern Porter County.
While the surface low is over the Upper Ohio River Valley, the
pressure gradient continues to drive northerly winds gusting to 30
mph. Near the Indiana lakeshore especially where winds are
directly onshore and there is some local enhancement near the
aforementioned convergence, gusts are 35 mph or even a tad higher.
This is enough with the lighter snow composition to result in some
shallow blowing snow with 2.5 to 4.5 inches have fallen as of 2
pm across much of northwest Indiana. The patchy blowing snow is
likely to continue through this evening but impacts to Advisory
level are presently not expected.
The winds will continue to support high wave action especially in
northwest Indiana tonight. Confidence is high in waves exceeding
12 ft there, consistent with warning criteria impacts of flooding
and given the high lake levels some extreme erosion too.
Otherwise for tonight, flurries are expected across parts of
northern Illinois this evening and cannot rule out some brief more
true light snow and a dusting. Models are trying to show clearing
overnight but have some doubts in the residual low-level cyclonic
flow. Think there will be some openings but have generally leaned
more cloudy. This resulted in slightly warmer lows.
MTF
&&
.LONG TERM...
227 PM CST
Thursday through Wednesday...
As the waves responsible for our recent wintry weather finally phase
and occlude over southern Quebec in the coming days, the Great
Lakes will become stuck on the western side of deep troughing
aloft. Within the troughing will be several short wave-length /
low- amplitude troughs, each allowing for periods of flurries and
light snow showers. The strongest of the waves is poised to swing
through Friday afternoon perhaps offering the best chance for a
"heavy trace" of snow across western and central portions of
Illinois. With temperatures below freezing, a slick spot or two
can't be ruled out but few impacts are expected. Otherwise,
temperatures Thursday and Friday will be below normal with highs
around the freezing mark and lows near 20.
While we're dealing with the (limited) effects of residual
troughing overhead, the upper-level pattern upstream will undergo
a fairly dramatic change as the polar and subtropical jet streams
merge and amplify off the western United States coast. By this
weekend, deep positively-tilted troughing will become established
across much of the United States enabling southwesterly
tropospheric flow from the Southern Plains to Great Lakes. We'll
start to notice the effects of the pattern change Saturday as an
orphan ridge originally embedded in the Polar jet slides over the
great lakes, allowing for low-level winds to back southwesterly
and temperatures to start their trend upward. With continued
southwesterly moisture and temperature advection, highs Sunday and
Monday have the potential to climb well into the 50s. We opted to
maintain model-blended highs in the lower 50s for now, though
admittedly we are in the lower- end (e.g. ~25 percentile) of the
model solution space. Deterministic and ensemble model guidance
then offer a wide array of potential outcomes as the trough
ejects northeastward during the early portion of the week. With
this in mind, we will begin messaging a warming trend and give
forecast model guidance ample opportunity to converge toward a
common solution.
Borchardt
&&
.AVIATION...
For the 00Z TAFs...
Outside of lingering chances for light snow/flurries tonight and
possibly again Thursday morning, there are no major aviation
weather concerns this period. Strong and gusty winds will continue
to slowly abate this evening and overnight as they acquire more of
a west-northwesterly direction.
Based on upstream observations and radar trends, elected to keep
a mention of some VFR light snow going through this evening as an
incoming trough axis squeezes out lingering low-level moisture.
There's an additional wave which is currently translating
southward towards North Dakota and will arrive into the region
through the mid-morning hours on Thursday. This feature could also
work to produce some light snow showers, but coverage at this
time appears too low to warrant an explicit mention in the TAFs.
Some additional gustiness is expected to develop Thursday
afternoon with gusts towards 20-25 kts possible.
Carlaw
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Lakeshore Flood Warning...ILZ014 until 7 PM Wednesday.
IN...Lakeshore Flood Warning...INZ001-INZ002 until 9 AM Thursday.
Winter Weather Advisory...INZ001-INZ002-INZ010-INZ011-INZ019
until 6 PM Wednesday.
LM...Gale Warning...IL nearshore waters until 6 PM Wednesday.
Gale Warning...IN nearshore waters until 9 PM Wednesday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Feb 26, 3:16 PM CST, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 316 PM CST Wed Feb 26 2020 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 272130- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 316 PM CST Wed Feb 26 2020 /416 PM EST Wed Feb 26 2020/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Snow Risk in northwestern Indiana. Significant Lakeshore Flood Risk in northwestern Indiana. DISCUSSION... Lakeshore flooding and light snow will continue in northwestern Indiana through evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-272130- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 316 PM CST Wed Feb 26 2020 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. Weather hazards expected... Gale force winds and or very hazardous waves through evening. Limited Freezing Spray Risk. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. Borchardt Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
In the hours before
Local storm report, Feb 26, 1:41 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
141 PM CST WED FEB 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 3 SW MIDWAY AIRPORT 41.74N 87.78W
02/26/2020 M2.7 INCH COOK IL CO-OP OBSERVER
STORM TOTAL 2.7 INCHES, 1.2 INCHES SINCE
MIDNIGHT.
1200 PM SNOW OHARE AIRPORT 41.98N 87.90W
02/26/2020 M1.7 INCH COOK IL OFFICIAL NWS OBS
STORM TOTAL 1.7 INCHES, 1.0 INCHES SINCE
MIDNIGHT.
1200 PM SNOW NWS CHICAGO-ROMEOVILLE 41.60N 88.08W
02/26/2020 M1.4 INCH WILL IL OFFICIAL NWS OBS
STORM TOTAL 1.4 INCHES, 0.9 INCHES SINCE
MIDNIGHT.
&&
PETRLocal storm report, Feb 26, 1:49 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
149 PM CST WED FEB 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM SNOW 1 SE VALPARAISO 41.46N 87.04W
02/26/2020 M4.5 INCH PORTER IN BROADCAST MEDIA
STORM TOTAL SNOW THROUGH 12:55PM. SNOWFALL
STILL ONGOING.
&&
PETRLocal storm report, Feb 26, 1:58 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
158 PM CST WED FEB 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM SNOW 1 SE VALPARAISO 41.46N 87.04W
02/26/2020 M4.5 INCH PORTER IN BROADCAST MEDIA
STORM TOTAL SNOW THROUGH 12:55PM. SNOWFALL
STILL ONGOING.
0700 AM SNOW 2 S WOODRIDGE 41.73N 88.04W
02/26/2020 M3.2 INCH DUPAGE IL COCORAHS
COCORAHS STATION IL-DP-102 BOLINGBROOK 2.7
NE.
0700 AM SNOW CHATSWORTH 40.75N 88.29W
02/26/2020 M3.0 INCH LIVINGSTON IL CO-OP OBSERVER
CO-OP OBSERVER STATION CHTI2 CHATSWORTH.
0700 AM SNOW HARWOOD HEIGHTS 41.97N 87.80W
02/26/2020 M3.0 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-285 HARWOOD HEIGHTS
0.4 NNE.
0700 AM SNOW 1 NNE HOMER GLEN 41.61N 87.93W
02/26/2020 M2.8 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-131 1 NNE HOMER GLEN.
0600 AM SNOW 1 NNW DEMOTTE 41.21N 87.21W
02/26/2020 M2.8 INCH JASPER IN COCORAHS
COCORAHS STATION IN-JS-37 DEMOTTE.
1200 PM SNOW 3 SW MIDWAY AIRPORT 41.74N 87.78W
02/26/2020 M2.7 INCH COOK IL CO-OP OBSERVER
STORM TOTAL 2.7 INCHES, 1.2 INCHES SINCE
MIDNIGHT.
0700 AM SNOW 2 W BOURBONNAIS 41.17N 87.92W
02/26/2020 M2.6 INCH KANKAKEE IL CO-OP OBSERVER
CO-OP OBSERVER STATION BOUI2 BOURBONNAIS.
0700 AM SNOW 1 SSE NEW LENOX 41.50N 87.96W
02/26/2020 M2.5 INCH WILL IL COCORAHS
COCORAHS STATION IL-WL-63 1 SSE NEW LENOX.
0700 AM SNOW CHICAGO RIDGE 41.70N 87.78W
02/26/2020 M2.5 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-152 CHICAGO RIDGE 0.2
WSW.
0700 AM SNOW 2 WSW ROGERS PARK 42.00N 87.70W
02/26/2020 M2.5 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-94 2 WSW ROGERS PARK.
0618 AM SNOW 1 WSW VALPARAISO 41.47N 87.09W
02/26/2020 M2.5 INCH PORTER IN COCORAHS
COCORAHS STATION IN-PT-3 VALPARAISO.
0700 AM SNOW 3 N CARBON HILL 41.34N 88.30W
02/26/2020 M2.3 INCH GRUNDY IL CO-OP OBSERVER
CO-OP OBSERVER STATION CTYI2 COAL CITY 4
NNW.
0700 AM SNOW 1 WSW STREATOR 41.12N 88.85W
02/26/2020 M2.1 INCH LA SALLE IL COCORAHS
COCORAHS STATION IL-LS-45 1 WSW STREATOR.
0700 AM SNOW 1 W HOFFMAN ESTATES 42.05N 88.12W
02/26/2020 M2.0 INCH COOK IL COCORAHS
COCORAHS STATION IL-CK-278 HOFFMAN ESTATES.
0700 AM SNOW ELBURN 41.89N 88.48W
02/26/2020 M2.0 INCH KANE IL COCORAHS
COCORAHS STATION IL-KN-96 ELBURN 0.3 NW.
0600 AM SNOW 3 SW MIDWAY AIRPORT 41.74N 87.78W
02/26/2020 M1.8 INCH COOK IL CO-OP OBSERVER
STORM TOTAL 1.8 INCHES, 0.3 INCHES SINCE
MIDNIGHT.
1200 PM SNOW OHARE AIRPORT 41.98N 87.90W
02/26/2020 M1.7 INCH COOK IL OFFICIAL NWS OBS
STORM TOTAL 1.7 INCHES, 1.0 INCHES SINCE
MIDNIGHT.
0700 AM SNOW 1 NE RIVERWOODS 42.17N 87.89W
02/26/2020 M1.7 INCH LAKE IL COCORAHS
COCORAHS STATION IL-LK-39 1 NE RIVERWOODS.
0700 AM SNOW 1 WSW CREST HILL 41.55N 88.13W
02/26/2020 M1.6 INCH WILL IL CO-OP OBSERVER
CO-OP OBSERVER STATION JKJI2 JOLIET 2 N.
0700 AM SNOW CARY 42.21N 88.24W
02/26/2020 M1.5 INCH MCHENRY IL COCORAHS
COCORAHS STATION IL-MCH-49 CARY 0.3 NE.
0700 AM SNOW ST. ANNE 41.02N 87.72W
02/26/2020 M1.5 INCH KANKAKEE IL CO-OP OBSERVER
CO-OP OBSERVER STATION SAAI2 ST. ANNE.
0700 AM SNOW 1 WSW CREST HILL 41.55N 88.13W
02/26/2020 M1.5 INCH WILL IL CO-OP OBSERVER
CO-OP OBSERVER STATION JKJI2 JOLIET 2 N.
0645 AM SNOW 1 NNW SUGAR GROVE 41.78N 88.45W
02/26/2020 M1.5 INCH KANE IL COCORAHS
COCORAHS STATION IL-KN-4 1 NNW SUGAR GROVE.
1200 AM SNOW 3 SW MIDWAY AIRPORT 41.74N 87.78W
02/26/2020 M1.5 INCH COOK IL CO-OP OBSERVER
STORM TOTAL 1.5 INCHES.
1200 PM SNOW NWS CHICAGO-ROMEOVILLE 41.60N 88.08W
02/26/2020 M1.4 INCH WILL IL OFFICIAL NWS OBS
STORM TOTAL 1.4 INCHES, 0.9 INCHES SINCE
MIDNIGHT.
&&
PETRNearby
Small Craft Advisories in Illinois, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.